MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. ULTRASONIC GASTROVIDEOSCOPE

OLYMPUS MEDICAL SYSTEMS CORP. ULTRASONIC GASTROVIDEOSCOPE
Model Number GF-UE160-AL5
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device was evaluated.Inspection found a deep cut on the c-cap probe pink rubber.The ¿a-rubber¿ was found missing.Seven (7) broken elements were observed on the um (ultrasound image) and the air/water (a/w) channel was observed to be clogged.Peeling was noted on the lg (light guide) unit and plays on control knobs were determined.Based on evaluation findings the reported issue was confirmed.Deep cut was observed on the probe pink rubber.The reported failure most probable cause could be due to use handling and or maintenance issue.This report will be supplemented accordingly following investigations.This mdr is being submitted retrospectively as part of a remediation effort related to the recent system and process changes.A capa has been opened to manage the actions related to remediation of this issue and any required reporting.
 
Event or Problem Description
It was reported that the device red coating is wearing off.There was no patient involvement, no user injury reported due to the event.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.All records indicated that the product was manufactured according to all applicable procedures and met final product release criteria.No abnormalities were found.Based on the results of the investigation, the reported phenomenon was due to an external force may have been applied to the surface of the acoustic lens.It was assumed that the addition of external forces led to the occurrence of the phenomenon.As stated on the ifu (instruction for use) the user manual states: do not apply shock to the distal end of the insertion tube, particularly the ultrasonic transducer and the objective lens surface at the distal end.Visual abnormalities may result.Olympus will continue to monitor complaints for this device.

Brand Name
ULTRASONIC GASTROVIDEOSCOPE
Common Device Name
ULTRASONIC GASTROVIDEOSCOPE
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
MDR Report Key11596345
Report Number8010047-2021-04410
Device Sequence Number3511069
Product Code ODG
UDI-Device Identifier04953170203107
UDI-Public04953170203107
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K051541
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberGF-UE160-AL5
Device Catalogue NumberGF-UE160-AL5
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/05/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 02/01/2021
Supplement Date Received by Manufacturer05/27/2021
Initial Report FDA Received Date03/31/2021
Supplement Report FDA Received Date05/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1